Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 196, NWS Topeka, KS

July 24, 2011Republic County, Washington County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Jul 24, 2011, 6:45 PM CDT for Republic County, Washington County, Kansas. It was in force for 60 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 24, 2011, 6:45 PM CDT (23:45 UTC)
Expired
Jul 24, 2011, 7:45 PM CDT
In force
60 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Republic County, KS, Washington County, KS

The radar

The Grand Island radar (KUEX), 121 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 24, 7:03 PM CDTTSTM WND GST 60Se Mahaska, KS
Jul 24, 7:18 PM CDTTSTM WND GST 691 Ne Washington, KS69 MPH WIND GUST MEASURED BY WEATHER STATION AT WASHINGTON COUNTY ELEMENTARY SCHOOL
Jul 24, 7:43 PM CDTTSTM WND DMG1 S Hanover, KS6 INCH TREE LIMBS DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.8 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2011-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1035 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2011-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1035 J/kg
Mixed-layer CIN
-195 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

685 
WUUS53 KTOP 242345
SVRTOP
KSC157-201-250045-
/O.NEW.KTOP.SV.W.0196.110724T2345Z-110725T0045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
645 PM CDT SUN JUL 24 2011

THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN REPUBLIC COUNTY IN NORTH CENTRAL KANSAS...
  NORTHERN WASHINGTON COUNTY IN NORTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 642 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 28 MILES NORTHWEST OF
  WASHINGTON TO 12 MILES NORTHEAST OF BELLEVILLE...MOVING SOUTHEAST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  NARKA...
  MAHASKA...
  HADDAM...
  MORROWVILLE...
  HOLLENBURG...
  WASHINGTON...
  HANOVER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.

STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE LATEST
SEVERE WEATHER INFORMATION.

&&

LAT...LON 4001 9682 4000 9680 3974 9681 3979 9734
      3999 9761 4001 9759
TIME...MOT...LOC 2346Z 295DEG 35KT 4016 9723 3996 9746
WIND...HAIL 70MPH 1.00IN

$$

ANGLE
2 follow-up statements
606 
WWUS53 KTOP 250024
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
724 PM CDT SUN JUL 24 2011

KSC157-201-250045-
/O.CON.KTOP.SV.W.0196.000000T0000Z-110725T0045Z/
REPUBLIC-WASHINGTON-
724 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN WASHINGTON AND NORTHEASTERN REPUBLIC COUNTIES...

AT 719 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS PRODUCING DESTRUCTIVE WINDS 0F 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM  WASHINGTON TO 16
MILES EAST OF CONCORDIA...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 70
MPH AND QUARTER SIZE HAIL REMAIN POSSIBLE.

AT 703 PM A TRAINED WEATHER SPOTTER REPORTED 60 MPH WINDS NEAR MAHASKA.

LOCATIONS IMPACTED INCLUDE...
WASHINGTON AND HANOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR
SAFETY MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OR A BASEMENT. IF
YOU ARE OUTSIDE...SEEK SHELTER IN A BUILDING AWAY FROM WINDOWS.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4001 9682 4000 9680 3974 9681 3979 9734
      3999 9761 4001 9759
TIME...MOT...LOC 0023Z 284DEG 39KT 4010 9694 3989 9701
          3958 9731
WIND...HAIL 70MPH <.75IN

$$

ANGLE
355 
WWUS53 KTOP 250031
SVSTOP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
731 PM CDT SUN JUL 24 2011

KSC157-250041-
/O.CAN.KTOP.SV.W.0196.000000T0000Z-110725T0045Z/
REPUBLIC-
731 PM CDT SUN JUL 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN REPUBLIC COUNTY
HAS BEEN CANCELLED...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9680 3974 9681 3979 9734 3999 9736
      4001 9682
TIME...MOT...LOC 0031Z 284DEG 39KT 4008 9683 3987 9690
          3956 9720

$$

KSC201-250045-
/O.CON.KTOP.SV.W.0196.000000T0000Z-110725T0045Z/
WASHINGTON-
731 PM CDT SUN JUL 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHERN WASHINGTON COUNTY...

AT 728 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 21 MILES NORTHWEST OF MARYSVILLE TO 7 MILES NORTHEAST
OF WASHINGTON TO 15 MILES NORTHWEST OF CLAY CENTER...MOVING EAST AT
45 MPH.

LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF NORTHEASTERN WASHINGTON COUNTY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR STRONG WINDS AS
WELL AS DEADLY CLOUD TO GROUND LIGHTNING.

STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR THE
LATEST SEVERE WEATHER INFORMATION.

&&

LAT...LON 4000 9680 3974 9681 3979 9734 3999 9736
      4001 9682
TIME...MOT...LOC 0031Z 284DEG 39KT 4008 9683 3987 9690
          3956 9720
WIND...HAIL 60MPH <.75IN

$$

ANGLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 6:06 PM CDT, 39 minutes earlier.

Area forecast discussion, Jul 24, 6:06 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT SUN JUL 24 2011

...UPDATE TO AVIATION...

.DISCUSSION...

AN OUTFLOW BOUNDARY THAT PASSED SOUTHWARD ACROSS THE EASTERN
COUNTIES OF THE CWA WAS BEGINNING TO WASH OUT ACROSS SOUTHEAST KS. A
COLD FRONT WAS SLOWLY MOVING SOUTHWARD INTO THE NORTHERN COUNTIES OF
THE CWA. ISOLATED TO SCATTERED THUNDERSTORMS WILL PROBABLY DEVELOP
LATER THIS AFTERNOON THROUGH THE EVENING HOURS ALONG THE SURFACE
COLD FRONT ACROSS NORTH CENTRAL KS. THE THUNDERSTORMS MAY DEVELOP
FARTHER SOUTHEAST ALONG THE OLD OUTFLOW BOUNDARY. SBCAPES RANGED
FROM 1,000 TO 4,000 J/KG FROM SOUTH TO NORTH ACROSS THE CWA EARLY
THIS AFTERNOON. VERTICAL WIND SHEAR WAS RATHER WEAK...SO THERE IS
ONLY A CHANCE FOR PULSE THUNDERSTORMS WITH THE PRIMARY HAZARD BEING
STRONG GUSTY WINDS. I CANNOT RULE OUT SOME ISOLATED WIND GUSTS OF 50
TO 60 MPH WITH THUNDERSTORMS LATE THIS AFTERNOON AND EARLY THIS
EVENING.

TEMPERATURES EARLY THIS AFTERNOON WERE ONLY IN THE UPPER 80S ACROSS
PORTIONS OF EAST CENTRAL AND NORTHEAST KS...THOUGH MHK WAS ALREADY
101 DEGREES AT 100 PM.

TONIGHT...THUNDERSTORMS THAT DEVELOP THIS AFTERNOON WILL CONTINUE
INTO THE EVENING HOURS...THE BEST CHANCES MAY BE ALONG AND SOUTH OF
I-70. A FEW ISOLATED STORMS MAY CONTINUE AFTER MIDNIGHT NORTH OF THE
BOUNDARY WITH SOME WEAK ISENTROPIC LIFT. THE EXCESSIVE HEAT WARNING
WILL BE ALLOWED TO EXPIRE AFTER 700 PM CDT FOR AREAS NORTH OF AN
MINNEAPOLIS...TO ABILENE...TO OSAGE CITY...TO OTTAWA LINE.

MONDAY...THERE MAY BE A FEW ELEVATED SHOWERS OR THUNDERSTORMS SOUTH
OF I-70 DURING THE MORNING HOURS...BUT THESE SHOULD DIMINISH AFTER
15Z MON. THE WEAK FRONT WILL MOVE SOUTH OF THE CWA BY MONDAY
MORNING. TEMPERATURES WILL BE COOLER BUT DEWPOINTS NORTH OF THE
BOUNDARY WILL BE HIGHER WITH LOWER 70 DEWPOINTS ACROSS MUCH OF THE
CWA. AFTERNOON HIGHS WILL RANGE FROM THE LOWER 90S ALONG THE NE
BORDER WITH UPPER 90S ACROSS THE SOUTHERN COUNTIES. HEAT INDICES
WILL BE IN THE 99 TO 103 DEGREE RANGE ACROSS MUCH OF THE CWA...THE
SOUTHERN COUNTIES MAY SEE 103 TO 106 HEAT INDEX READINGS.
THEREFORE...THE EXCESSIVE HEAT WARNING HAS BEEN EXPANDED THROUGH 700
PM WEDNESDAY FOR OTTAWA...MORRIS...LYON...OSAGE...FRANKLIN...COFFEY
AND ANDERSON COUNTIES.

GARGAN

SHOULD SEE A DRIER FORECAST MONDAY NIGHT INTO WEDNESDAY AS UPPER
LEVEL RIDGING AMPLIFIES AGAIN ACROSS THE CENTRAL PLAINS. THIS SHOULD
KEEP MOST OF THE SIGNIFICANT CONVECTION TO THE NORTH OF THE COUNTY
WARNING AREA (CWA) THROUGH THIS TIMEFRAME...RISING INTO THE 98 TO
104 RANGE ACROSS THE SOUTHERN AND SOUTHWEST COUNTIES OF THE CWA.
WITH DEWPOINTS GENERALLY IN THE UPPER 60S TO LOWER 70S...THIS
PRODUCES HEAT INDICES MAINLY IN THE 103-107 DEGREE RANGE BOTH
AFTERNOON'S. THEREFORE AS MENTIONED EARLIER...THE EXCESSIVE HEAT WAS
EXTENDED THROUGH WEDNESDAY FOR THE SOUTHERN CWA. THE NORTHERN CWA
WILL ALSO BE ON THE RISE WITH TEMPERATURES INTO THE 95 TO 100
DEGREE RANGE...BUT DO NOT EXPECT WIDESPREAD HEAT INDICES TO EXCEED
103 DEGREES THIS AREA UNTIL POSSIBLY WEDNESDAY...SO THIS AREA MAY
NEED HEAT HEADLINES BY MID WEEK AS WELL.

BY WEDNESDAY NIGHT A SERIES OF SHORTWAVE TROUGHS SHOULD BEGIN TO
FLATTEN THE UPPER RIDGE ONCE AGAIN ALLOWING FOR A FRONT TO MOVE
INTO THE CWA ALONG WITH SLIGHTLY COOLER AIR AND INCREASING
CHANCES FOR THUNDERSTORMS...ESPECIALLY THURSDAY NIGHT INTO
FRIDAY. THUNDERSTORM CHANCES WILL DIMINISH BY SUNDAY AS MODELS ARE
IN AGREEMENT THAT THE UPPER LEVEL RIDGE WILL AMPLIFY ONCE AGAIN
ACROSS THE CENTRAL PLAINS. TEMPERATURES BY SUNDAY WILL THEN BEGIN
TO EDGE BACK INTO THE UPPER 90S IN PORTIONS OF THE CWA. 63

&&

.AVIATION...

VFR CONDITIONS ARE EXPECTED AT TAF SITES OVER THE NEXT 24 HOURS.
MAIN CONCERN WILL BE AT MHK WITH A HIGHER PROBABILITY OF
THUNDERSTORMS NEAR TERMINAL. WITH ISOLATED NATURE...WILL CARRY
VICINITY WORDING...BUT WOULD EXPECT SOME CUMULONIMBUS CLOUDS IN
CLOSE VICINITY. OTHERWISE...THUNDERSTORM CHANCES WILL DECREASE
OVERNIGHT WITH EASTERLY WINDS RETURNING TOMORROW.

BLAIR

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 8 PM CDT WEDNESDAY FOR KSZ034-035-
037-054>056-058-059.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ008-
009-020>024-026-036-038>040.

&&
Hazardous weather outlook, Jul 24, 3:57 PM CDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
357 PM CDT SUN JUL 24 2011

KSZ008>012-020>024-026-034>040-054>056-058-059-252100-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
357 PM CDT SUN JUL 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA
TONIGHT...ESPECIALLY BEFORE MIDNIGHT. LOCALLY HEAVY RAINFALL AND
STRONG GUSTY WINDS WILL BE THE PRIMARY HAZARDS.

THE EXCESSIVE HEAT WARNING WILL CONTINUE UNTIL EARLY EVENING FOR
MOST OF THE FORECAST AREA AS HEAT INDICES WILL COMMONLY REACH 105
TO 115 DEGREES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE EXCESSIVE HEAT WARNING HAS BEEN EXTENDED THROUGH WEDNESDAY
AFTERNOON FOR AREAS GENERALLY ALONG AND SOUTH OF HIGHWAY 56
WHERE AFTERNOON HEAT INDICES OF 103 TO 107 WILL BE COMMON.

HEAT INDICES OF 103 TO 107 DEGREES WILL ALSO BE POSSIBLE WEDNESDAY
AND THURSDAY ACROSS THE REMAINDER OF THE AREA. SLIGHTLY COOLER
TEMPERATURES ARE EXPECTED ACROSS THE ENTIRE AREA BY FRIDAY INTO
SATURDAY ALONG WITH INCREASING CHANCES FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Local storm report, Jul 24, 5:29 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0505 PM     HAIL             3 E TALMAGE             39.03N 97.20W
07/24/2011  E1.25 INCH       DICKINSON          KS   PUBLIC

            2 OTHER SEPARATE REPORTS OF QUARTER SIZE HAIL ADJACENT TO
            LOCATION.

&&

JB
Special weather statement, Jul 24, 5:29 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
529 PM CDT SUN JUL 24 2011

KSZ021-035-242315-
CLAY-DICKINSON-
529 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CLAY AND NORTH
CENTRAL DICKINSON COUNTIES...

THROUGH 615 PM CDT...A THUNDERSTORM WILL MOVE NORTHEAST AT 15 MPH
ACROSS PORTIONS OF SOUTHEASTERN CLAY AND NORTH CENTRAL DICKINSON
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM
IS CAPABLE OF PRODUCING NICKEL SIZE HAIL AND STRONG WINDS OF 40 TO 50
MPH. THE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS
OF CLAY COUNTY. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS
282 AND 289 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3915 9730 3916 9698 3903 9696 3898 9697
      3895 9724
TIME...MOT...LOC 2230Z 211DEG 14KT 3909 9717
Special weather statement, Jul 24, 5:41 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
541 PM CDT SUN JUL 24 2011

KSZ036-037-242330-
GEARY-MORRIS-
541 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORRIS AND SOUTHERN
GEARY COUNTIES...

THROUGH 630 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE EAST
AT 5 MPH ACROSS PORTIONS OF NORTHERN MORRIS AND SOUTHERN GEARY
COUNTIES. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS
CLUSTER OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...
HEAVY RAIN AND PEA SIZE HAIL. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE LATIMER...WHITE CITY...PARKERVILLE AND DWIGHT.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3865 9693 3880 9692 3881 9692 3882 9689
      3887 9689 3887 9692 3894 9692 3895 9650
      3883 9650 3882 9649 3882 9639 3874 9639
      3873 9635 3867 9635
TIME...MOT...LOC 2240Z 270DEG 3KT 3879 9679
Local storm report, Jul 24, 5:53 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
553 PM CDT SUN JUL 24 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0542 PM     TSTM WND DMG     8 SE ALTA VISTA         38.78N 96.38W
07/24/2011                   WABAUNSEE          KS   LAW ENFORCEMENT

            BRICK CHIMNEY ON HOUSE BLOWN OVER BY STRONG WIND

&&

BLAIR
Special weather statement, Jul 24, 6:06 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
606 PM CDT SUN JUL 24 2011

KSZ054-242345-
LYON-
606 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LYON COUNTY...

THROUGH 645 PM CDT...A SMALL CLUSTER OF THUNDERSTORMS WILL MOVE
SOUTHEAST AT 5 MPH ACROSS PORTIONS OF NORTHERN LYON COUNTY. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS CLUSTER OF STORMS IS
CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH...HEAVY RAIN
AND HAIL UP TO SIZE OF DIMES. SOME LOCATIONS THAT COULD BE AFFECTED
INCLUDE BUSHONG...ALLEN AND ADMIRE. MOTORISTS ALONG THE KANSAS
TURNPIKE BETWEEN MILE MARKERS 141 AND 154 COULD ALSO BE AFFECTED.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3873 9635 3874 9620 3874 9595 3873 9594
      3858 9595 3858 9605 3858 9635
TIME...MOT...LOC 2306Z 332DEG 4KT 3869 9622
Special weather statement, Jul 24, 6:11 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
611 PM CDT SUN JUL 24 2011

KSZ021-242345-
CLAY-
611 PM CDT SUN JUL 24 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLAY COUNTY...

THROUGH 645 PM CDT...A STRONG THUNDERSTORMS WILL MOVE NORTH AT 15 MPH
ACROSS PORTIONS OF EASTERN CLAY COUNTY. NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED A STRONG THUNDERSTORM LOCATED WEST OF
WAKEFIELD AND ANOTHER STRONG THUNDERSTORM NEAR CLAY CENTER.
THESE STORMS ARE CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH
AND HAIL NEAR THE SIZE OF PENNIES. SOME LOCATIONS THAT COULD BE
AFFECTED INCLUDE CLAY CENTER...GREEN AND WAKEFIELD.

STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.

&&

LAT...LON 3956 9696 3913 9696 3914 9722 3956 9720
TIME...MOT...LOC 2309Z 191DEG 20KT 3924 9709

ANGLE

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:14 PM CDTSpecial Weather StatementTOPDickinson31 min
Jul 24, 4:17 PM CDTSevere Thunderstorm WarningTOPDickinson28 min
Jul 24, 4:38 PM CDTSpecial Weather StatementTOPDickinson37 min
Jul 24, 4:45 PM CDTSpecial Weather StatementTOPDickinson45 min
Jul 24, 5:29 PM CDTSpecial Weather StatementTOPDickinson46 min
Jul 24, 5:34 PM CDTSevere Thunderstorm WarningTOPWabaunsee41 min
Jul 24, 5:41 PM CDTSpecial Weather StatementTOPMorris49 min
Jul 24, 6:06 PM CDTSpecial Weather StatementTOPLyon39 min
Jul 24, 6:11 PM CDTSpecial Weather StatementTOPClay34 min
Jul 24, 6:24 PM CDTSevere Thunderstorm WarningTOPClay51 min
Jul 24, 6:28 PM CDTSevere Thunderstorm WarningTOPGeary, Morris47 min
Jul 24, 6:36 PM CDTSevere Thunderstorm WarningTOPLyon39 min
Jul 24, 6:52 PM CDTSevere Thunderstorm WarningTOPRepublic37 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.